Advanced Search
MyIDEAS: Login

Menu costs, (s,S) rule, imperfect information and the neutrality of money

Contents:

Author Info

  • Franck Portier

    ()
    (Université de Toulouse (GREMAQ, IDEI, LEERNA, Institut Universitaire de France and CEPR))

Abstract

A dynamic macroeconomic model of monopolistic competition and imperfect information with menu costs and (s,S) pricing rule is proposed, in the lines of Caballero and Engel [1991]. The model can be seen as an imperfect competition version of Lucas [1973] with menu costs. The presence of informational imperfection destroys the neutrality result of Caplin and Spulber [1987], and the effect of a monetary shock on output is shown to be an increasing function of the degree of strategic complementarity between firms.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.accessecon.com/pubs/EB/2004/Volume5/EB-04E30003A.pdf
Download Restriction: no

Bibliographic Info

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 5 (2004)
Issue (Month): 7 ()
Pages: 1-8

as in new window
Handle: RePEc:ebl:ecbull:eb-04e30003

Contact details of provider:

Related research

Keywords:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Andrew C. Caplin & Daniel F. Spulber, 1987. "Menu Costs and the Neutrality of Money," NBER Working Papers 2311, National Bureau of Economic Research, Inc.
  2. Michael Dotsey & Robert G. King & Alexander L. Wolman, 1999. "State-Dependent Pricing And The General Equilibrium Dynamics Of Money And Output," The Quarterly Journal of Economics, MIT Press, vol. 114(2), pages 655-690, May.
  3. Dixit, Avinash K & Stiglitz, Joseph E, 1977. "Monopolistic Competition and Optimum Product Diversity," American Economic Review, American Economic Association, vol. 67(3), pages 297-308, June.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-04e30003. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.